Advertisement

qSOFA score calculator

Calculate the quick SOFA risk flag for an adult with suspected infection. qSOFA is not a sepsis diagnosis.

Calculator

qSOFA score (0 to 3)
0
At least two criteria
No
Score components
ComponentPoints
GCS below 150.00
Respiratory rate at least 22/min0.00
Systolic pressure at most 100 mmHg0.00

Advertisement

How this calculator works

Each positive bedside criterion contributes one point. Two or more identify a group at increased risk of poor outcomes with suspected infection. A lower result does not exclude sepsis. The consensus task force used GCS below 15 for altered mentation; do not substitute the derivation model's narrower mental-status threshold. The result is an estimate for information only and is not medical advice.

Formula

qSOFA = I(GCS < 15) + I(respiratory rate >= 22/min) + I(systolic blood pressure <= 100 mmHg). I is 1 when true and 0 otherwise.

Worked example

GCS 14, respiratory rate 22 and systolic pressure 100 mmHg meet all three criteria, giving 3. GCS 15, rate 18 and pressure 120 give 0.

Advertisement

Frequently asked questions

Does exactly 100 mmHg score a point?

Yes. The blood pressure comparison includes 100, and the respiratory comparison includes 22.

Can a score of zero rule out sepsis?

No. Use the whole clinical assessment. qSOFA does not replace assessment of organ dysfunction.

Can I infer vital signs from a total?

No. Many combinations produce the same score, and a positive criterion represents a range rather than one measurement.

Sources

Advertisement